Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 71, NWS Milwaukee, WI

August 26, 2017

NWS Milwaukee, WI issued this small craft advisory at Aug 26, 2017, 3:34 PM CDT. It took effect at Aug 27, 2017, 4:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2017, 3:34 PM CDT (20:34 UTC)
In effect from
Aug 27, 2017, 4:00 AM CDT
Expired
Aug 27, 2017, 9:00 PM CDT
In force
17 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

051 
WHUS73 KMKX 262034
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT SAT AUG 26 2017

...GUSTY SOUTH TO SOUTHEAST WINDS AND BUILDING WAVES LATER TONIGHT
INTO SUNDAY EVENING...

.GUSTY SOUTH TO SOUTHEAST WINDS LATER TONIGHT INTO SUNDAY ARE
EXPECTED NORTH OF PORT WASHINGTON. GUSTS TO 25 KNOTS ARE EXPECTED
SUNDAY. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS
AREA...LINGERING INTO EARLY SUNDAY EVENING. 

LMZ643-270445-
/O.NEW.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
334 PM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CDT
SUNDAY. 

* WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS LATER
  TONIGHT INTO SUNDAY. GUSTS TO 25 KNOTS ARE EXPECTED.

* WAVES: BUILDING TO 3 TO 5 FEET SUNDAY INTO EARLY SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
5 follow-up statements
188 
WHUS73 KMKX 270207
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 PM CDT SAT AUG 26 2017

...GUSTY SOUTHEAST WINDS AND BUILDING WAVES LATER TONIGHT INTO 
SUNDAY EVENING...

.GUSTY SOUTHEAST TO SOUTH WINDS TONIGHT INTO SUNDAY ARE EXPECTED 
NORTH OF PORT WASHINGTON. GUSTS TO 25 KNOTS ARE EXPECTED SUNDAY. 
THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA... LINGERING 
INTO EARLY SUNDAY EVENING.

LMZ643-271015-
/O.CON.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
907 PM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CDT
SUNDAY...

* WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS LATER 
  TONIGHT INTO SUNDAY. GUSTS TO 25 KNOTS ARE EXPECTED. 

* WAVES: BUILDING TO 3 TO 5 FEET SUNDAY INTO EARLY SUNDAY 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
120 
WHUS73 KMKX 270814
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 AM CDT SUN AUG 27 2017

...BREEZY SOUTHEAST WINDS AND HIGH WAVES TODAY...

.BREEZY SOUTH TO SOUTHEAST WINDS WILL OCCUR TODAY NORTH OF PORT 
WASHINGTON. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA... 
LINGERING INTO EARLY EVENING.

LMZ643-271615-
/O.CON.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
314 AM CDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS. GUSTS TO
  25 KNOTS ARE POSSIBLE.  

* WAVES: BUILDING TO 3 TO 5 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
340 
WHUS73 KMKX 271423
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CDT SUN AUG 27 2017

...BREEZY SOUTH TO SOUTHEAST WINDS AND HIGH WAVES TODAY...

.BREEZY SOUTH TO SOUTHEAST WINDS WILL OCCUR TODAY NORTH OF PORT
WASHINGTON. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS
AREA...LINGERING INTO EARLY EVENING.

LMZ643-272230-
/O.CON.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
923 AM CDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS ARE
  EXPECTED. 

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
303 
WHUS73 KMKX 272027
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT SUN AUG 27 2017

...BREEZY SOUTH TO SOUTHEAST WINDS AND HIGH WAVES INTO EARLY THIS
EVENING...

.BREEZY SOUTH TO SOUTHEAST WINDS WILL LINGER INTO EARLY THIS 
EVENING NORTH OF PORT WASHINGTON. THIS WILL CONTINUE TO BRING 
WAVES OF 3 TO 5 FEET IN THIS AREA INTO EARLY THIS EVENING.

LMZ643-280200-
/O.CON.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
327 PM CDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS INTO EARLY THIS
  EVENING. GUSTS TO 25 KNOTS ARE EXPECTED. 

* WAVES: 3 TO 5 FEET INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
153 
WHUS73 KMKX 280139
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT SUN AUG 27 2017

...SOUTH WINDS DIMINISHING...

LMZ643-280245-
/O.EXP.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
839 PM CDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

WINDS AND WAVES WILL CONTINUE TO SLOWLY DIMINISH TONIGHT. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 12:41 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 26, 12:41 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1241 PM CDT Sat Aug 26 2017

.UPDATE...

&&

.AVIATION(18Z TAFS)...

Area of light rain showers should slide eastward across the area
this afternoon. Some of them are not reaching the ground, with dry
air below 10000 feet above ground level. Thus, will just mention
vicinity showers in TAFs across the area for now. VFR ceilings and
visibilities are expected this afternoon, with light southeast
winds.

A better shot at showers will push east through the area later
tonight into early Sunday morning. South to southeast winds will
gradually increase tonight, becoming gusty toward sunrise. They
should remain gusty into Sunday. Approaching low pressure will
bring more chances for showers Sunday afternoon, with a few
thunderstorms possible.

Ceilings down to or below 2000 feet above ground level at times
are possible later tonight into Sunday morning, mainly across
south central Wisconsin. VFR category conditions are expected
elsewhere.

Wood

&&

.PREV DISCUSSION... (Issued 1036 AM CDT Sat Aug 26 2017)

UPDATE...

Area of light rain showers continues to develop to the west of the
area, in association with a lead 500 mb shortwave trough and
differential cyclonic vorticity advection. This feature is
expected to shift eastward through the area this afternoon. Area
forecast soundings are relatively dry below 10000 feet above
ground level. However, there are light rain reports at some of the
automated stations to the west of the area.

Thus, will bring isolated showers eastward through the area this
afternoon. May have to raise the PoPs if the rain continues to get
more widespread. Clouds should overspread the rest of the area by
early afternoon, with the showers as they move through. Highs in
the lower to middle 70s may be a bit too high, if the clouds and
rain showers linger through the afternoon. May need to lower them
a few degrees.

Wood

MARINE...

Increasing south to southeast winds are expected tonight across
the nearshore waters of Lake Michigan, lingering into Sunday. This
is a result of an increasing pressure gradient over the area.
Gusts up to 25 knots are possible later tonight into Sunday,
especially north of Port Washington. This will bring wave heights
into the 3 to 5 foot range Sunday into early Sunday evening,
highest again north of Port Washington. A Small Craft Advisory may
be needed for later tonight into early Sunday evening.

Wood

BEACHES...

Increasing south to southeast winds later tonight into Sunday,
combined with increasing wave heights of 3 to 5 feet, may bring a
high swim risk to beaches in Sheboygan County on Sunday. Thus, a
Beach Hazards Statement may be needed. A moderate swim risk may
develop south of there on Sunday as well.

Wood

PREV DISCUSSION... (Issued 632 AM CDT Sat Aug 26 2017)

UPDATE...

AVIATION(12Z TAFS)...A mid to upper level deck of clouds is
expected today into this evening with isold to sct showers during
that time. A more organized period of rain will affect south
central and east central WI late tnt. Cigs of 1-3 kft will
eventually form toward Sun AM. MVFR Vsbys may occur with the
rainfall.

PREV DISCUSSION... (Issued 341 AM CDT Sat Aug 26 2017)

AVIATION(09Z TAFS)...A mid to upper level deck of clouds is
expected today into this evening with isold to sct showers during
that time. A more organized period of rain will affect south
central and east central WI late tnt. Cigs of 1-3 kft will
eventually form toward Sun AM. MVFR Vsbys may occur with the
rainfall.

MARINE...Light sely winds today and tonight will become breezy
on Sunday with high waves possible north of Port Washington. Thus
a Small Craft Advisory may be needed north of Port Washington on
Sun. Lighter winds and lower wave heights will return for Sun nt-
Mon.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Wood
Today/Tonight and Aviation/Marine...Gehring
Sunday THROUGH Friday...Collar
Hazardous weather outlook, Aug 26, 3:20 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
320 AM CDT Sat Aug 26 2017

WIZ046-047-051-052-056>060-062>072-270830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
320 AM CDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms are possible Sunday through Tuesday as low
pressure slowly moves through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-270830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
320 AM CDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms are possible Sunday through Tuesday as low
pressure slowly moves through the region.

A small craft advisory may be needed Sunday due to elevated southerly
winds and building waves.

Collar
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:38 PM CDTBeach Hazards StatementMKXOzaukee, Sheboygan29 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.